Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Birth control and big problems!

Discussion in 'Medications that can cause Hair Loss' started by iwonder, Dec 11, 2007.

  1. iwonder

    iwonder Guest

    Four years ago I went on Ortho Tri Cyclen and loved it (cleared up my skin and no weird side effects. But it was discontinued where I fill my prescriptions so they put me on OTC Lo which was a disaster (I was emotional and my skin was horrible!). So after that I was switched to Ortho Novum 1/35 which ended up being the worst pill yet. I stayed on each pill for at least a year, though, despite the problems (in hindsight a bad thing, probably). Novum was causing gradual but noticeable hair loss for the whole year I was on it... and it made my skin break out the worst it's ever been. Anyways, because of that I went off novum and onto the generic of regular OTC (Tri Sprintec) a month ago (I'm on my 3rd day of the 2nd month's pills). The hair shedding stayed about the same until the 3rd week when it got much worse; then during the placebo week, it went back to normal! Yay! However, now into the 3rd day of my 2nd pack of Tri Sprintec, and the hair loss is starting to pick up again and I'm afraid it's going to get gradually worse throughout the month... I'm totally confused as to what to do. I don't get why OTC was great for me once but now is worsening the problems I tried to get away from... Also I have terrible scalp itching/tingling, both when shedding and when it was normal for that week. I get home in a week to see my Doctor, but have not gotten very useful advice from him in the past, anyways; the nurse here that I talked to suggested I try going back on the pills this month and after 2-3 days if it's causing hair loss again, I just stop. So here I am at the day 3 mark but that just seems to me like bad advice if hormone fluctuations are at the root of my problem... am I wrong there? Should I just quit until my Dr. can do bloodwork and figure something out or is that in fact likely to worsen my issues? And cause others?! I'm getting pretty desperate! I have a wedding next year and I'm terrified I won't have any hair left!! I am totally willing to go off hormones completely if that will help!! If anyone has ANY advice for me, I'd LOVE IT!!
     
  2. anniek

    anniek Guest

    Check out medications.com for TriSprintec. There are HORRIBLE reviews about that generic version of OTC. Generics only have to be 80% of the non-generic formula and for some reason, that can really affect people on BC. My gyno told me she would NEVER prescribe generics BCPs to her patients. OTC is still made, you will just have to pay more for it. I pay $50 a month for my non-generic and it's worth every $. Good luck.
     
  3. iwonder

    iwonder Guest

    This is so awesome! Thank you for responding!!!! Do you think if I went tomorrow and got real OTC that I could start where I left off in that pack and just toss the rest of my generics? I will call my Dr tomorrow

    Kirsten
     
  4. anniek

    anniek Guest

    That's a good question - logically I would think so, but your doctor should know. Just make sure to tell your gyn that you only want the non-generic form (they have to check a box on the prescription saying that b/c pharmacists are required to use the generic unless the physician otherwise indicates). You doctor might push back as well - just let them know that you don't care about the $. I also realized I meant to tell you to check out askapatient.com (not medications.com) - that's the web-site i found where the reviews of TriSpintec were pretty bad.

    One more thing - b/c you have changed the level of homrmones by switching from ortho novum to OTC - you could experience a temporary shed. I just recently switched pills from Trivora to OrthoCyclen and am going through a shed as well - i'm hopefull it will stop b/c Ortho is supposed to be a "hair-friendly" pill.
     
  5. iwonder

    iwonder Guest

    Well I'm hoping it was temporary. I'm switching to the brand name tonight and hoping that doesn't cause any further problems. The doctor was pretty sure this should be ok but you never know with this stuff it seems! Thanks so much for your responses -- they were a great help!!
     

Share This Page